Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


cholesterol
Aug 11, 1997

My cholesterol shot up to 286 just recently.Ive never had this problem.I am on crixivan ,3tc,azt,famvir.Are any other pwas having this trouble out of the blue

Response from Dr. Cohen

In standard chemistry panels, a high cholesterol may actually be due to high triglycerides , which is a much more common side effect of protease inhibitors than high cholesterol, and less dangerous. By just checking the cholesterol, however, you can't really tell which is elevated. When you're faced with a high cholesterol, the way to sort this out is to check a fasting lipid profile (blood is drawn in the morning after an overnight fast). That will tell you what the triglycerides are, and will break down the cholesterol into the HDL ("good") and LDL ("bad") forms of cholesterol.


Previous
two Protease drugs
Next
Low carbohydrate diet

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement